Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 93, NWS Pueblo, CO

July 21, 2009El Paso County, Teller County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 21, 2009, 3:14 PM MDT for El Paso County, Teller County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2009, 3:14 PM MDT (21:14 UTC)
Expired
Jul 21, 2009, 3:38 PM MDT
In force
24 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties El Paso County, CO, Teller County, CO

The radar

The Denver radar (KFTG), 99 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 212114
SVRPUB
COC041-119-212215-
/O.NEW.KPUB.SV.W.0093.090721T2114Z-090721T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
314 PM MDT TUE JUL 21 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TELLER COUNTY IN CENTRAL COLORADO...
  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 415 PM MDT...

* AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  WEST OF WOODLAND PARK...OR ABOUT 20 MILES NORTHWEST OF COLORADO
  SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOODLAND PARK.
  PALMER LAKE.
  CRYSTOLA.
  GREEN MOUNTAIN FALLS.
  CHIPITA PARK.
  CASCADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3913 10490 3882 10493 3890 10520 3895 10532
      3909 10534 3912 10533 3913 10532
TIME...MOT...LOC 2114Z 299DEG 7KT 3901 10511

$$
2 follow-up statements
000 
WWUS55 KPUB 212124
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT TUE JUL 21 2009

COC041-119-212215-
/O.CON.KPUB.SV.W.0093.000000T0000Z-090721T2215Z/
TELLER CO-EL PASO CO-
324 PM MDT TUE JUL 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHWESTERN EL PASO AND NORTHERN TELLER COUNTIES...

AT 323 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS CENTERED NEAR PALMER LAKE...OR 19 MILES NORTHWEST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 10 MPH.

IF STORMS CONTINUE TO MOVE EAST NORTHEAST...THEN ALL OF THE ACTIVITY 
WILL MOVE OUT OF TELLER COUNTY BY 340 PM. IT IS POSSIBLE NEW STRONG 
STORMS MAY FORM IN TELLER COUNTY THROUGH THE MID AFTERNOON. 

LOCATIONS IMPACTED INCLUDE...
  PALMER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3913 10490 3882 10493 3890 10520 3895 10532
      3909 10534 3912 10533 3913 10532
TIME...MOT...LOC 2123Z 252DEG 10KT 3911 10495

$$
051 
WWUS55 KPUB 212138
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT TUE JUL 21 2009

COC041-119-212148-
/O.CAN.KPUB.SV.W.0093.000000T0000Z-090721T2215Z/
TELLER CO-EL PASO CO-
338 PM MDT TUE JUL 21 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHWESTERN EL PASO AND NORTHERN TELLER COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3913 10490 3882 10493 3890 10520 3895 10532
      3909 10534 3912 10533 3913 10532
TIME...MOT...LOC 2138Z 252DEG 10KT 3912 10490

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:38 PM MDT, 36 minutes earlier.

Area forecast discussion, Jul 21, 2:38 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT TUE JUL 21 2009

.SHORT TERM...

(TONIGHT AND TOMORROW)

CURRENTLY...ISOLATED THUNDERSTORMS ARE FORMING ALONG THE SAN JUANS
AND IN THE SAN LUIS VALLEY. THE BIGGEST QUESTIONS FOR THE TONIGHT
PERIOD ARE HOW STRONG THE CONVECTION WILL BE THIS AFTERNOON AND
EVENING AND HOW LONG WILL IT LAST.

TONIGHT...AS AN UPPER LEVEL HIGH CONTINUES TO BUILD INTO THE
INTERMOUNTAIN WEST...A SURFACE LOW IS MAKING ITS WAY ACROSS
COLORADO. THE STRONGEST CONVECTION IS FORMING ALONG A BOUNDARY FROM
THIS LOW AND IS BEING ENHANCED BY A 500 MB SHORT WAVE TROUGH MOVING
THROUGH CENTRAL COLORADO. THIS CONVECTION WILL CONTINUE THROUGH THE
FIRST HALF OF THIS EVENING. THE AREA OF GREATEST THREAT IS THE
EASTERN AND CENTRAL MOUNTAINS AND THE SAN LUIS VALLEY. THE GREATEST
THREAT IN THESE STORMS IS HEAVY RAIN. THIS IS DUE TO THE HIGH DEW
POINTS AND THE LACK OF STRONG MID LEVEL SHEAR. UPSLOPE FLOW WILL
CONTINUE ALONG THE I-25 CORRIDOR AND THE EASTERN PLAINS THIS
AFTERNOON...AND WILL GIVE WAY TO NORTHERLY FLOW AS THE EVENING
CONTINUES.

TOMORROW...THE UPPER LEVEL HIGH WILL CONTINUE TO BUILD. DAYTIME
MAXIMUM TEMPERATURES WILL BE SLIGHTLY HIGHER THAN TODAY BUT WILL
CONTINUE TO BE MILDER THAN NORMAL. DAYTIME CONVECTION WILL AGAIN
BE AN ISSUE TOMORROW. THE SYSTEM WONT BENEFIT FROM THE MOISTURE
POOL AND UPSLOPE FLOW THAT IS PRESENT TODAY. THERE IS STILL A
POSSIBILITY FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
TOMORROW AFTERNOON...ESPECIALLY ALONG THE COLORADO AND OKLAHOMA
BORDER AND ALONG THE SOUTHERN MOUNTAINS. HAVE INCREASED POPS
TOMORROW AFTERNOON ACCORDINGLY.

.LONG TERM...

(WEDNESDAY NIGHT - TUESDAY)

UPPER RIDGE AXIS IS CENTERED OVER THE FOUR CORNERS REGION THROUGH
FRIDAY BEFORE SHORTWAVE TROF MOVES THROUGH THE NORTHERN ROCKIES AND
INTO THE PLAINS. UPPER RIDGE AXIS RETROGRADES WEST AND AMPLIFIES
OVER THE WEST COAST FOR THE WEEKEND. CWA IN A MORE ACTIVE NORTHWEST
FLOW PATTERN FOR THE WEEKEND.

LEE SIDE TROF DEVELOPS IN EASTERN COLORADO BY THURSDAY AFTERNOON
WITH SURFACE CONVERGENCE ALONG THE TROF AXIS. MOISTURE AND
INSTABILITY WILL BE LIMITING FACTORS FOR ANY CONVECTIVE DEVELOPMENT
THURSDAY AFTERNOON. CANNOT RULE OUT THE CHANCE OF A FEW STRAY
THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS AND MOVING ONTO THE
PLAINS...BUT KEPT POPS ON THE LOW SIDE. TEMPERATURES WILL BE QUITE
MILD WITH HIGHS IN THE UPPER 80S TO MID 90S THURSDAY AFTERNOON.

FRIDAY/FRIDAY NIGHT...COMPACT SHORTWAVE TROF MOVES SOUTHEAST THROUGH
THE NORTHERN ROCKIES. AT THE SURFACE...COOL FRONT BACK DOORS INTO
EASTERN COLORADO FRIDAY AFTERNOON. LATEST GFS SHOWS VERY LIMITED
MOISTURE AND INSTABILITY AS THE FRONT MOVES THROUGH. HAVE KEPT VERY
LOW POPS IN AND TEMPERATURES TOPPING OUT IN THE UPPER 80S AND 90S AT
THE LOWER ELEVATIONS. LATER SHIFTS WILL HAVE TO CONTINUE MONITORING
THE TIMING OF THE SURFACE COOL FRONT AND POTENTIAL FOR THUNDERSTORMS.

ON SATURDAY...SURFACE UPSLOPE FLOW CONTINUES WITH MUCH BETTER
INSTABILITY AND MOISTURE TO WORK WITH AS SIGNIFICANT SHORTWAVE MOVES
THROUGH COLORADO. HAVE BUMPED POPS UP A BIT TO ACCOUNT FOR BETTER
THUNDERSTORM CHANCES. HAVE ALSO TRENDED HIGH TEMPERATURES A BIT
COOLER. CLOUD COVER MAY REDUCE THE SURFACE HEATING AND SURFACE BASED
INSTABILITY SATURDAY...SO THIS MAY REDUCE OUR POTENTIAL FOR SEVERE
STORMS...BUT AGAIN LATER SHIFTS WILL HAVE TO MONITOR THIS POTENTIAL.

SURFACE UPSLOPE FLOW WEAKENS SUNDAY WITH MOISTURE LINGERING IN THE
SOUTHERN PLAINS AND SOUTH CENTRAL COLORADO MOUNTAINS. ON MONDAY...
ANOTHER FRONTAL BOUNDARY IS ADVERTISED TO MOVE SOUTH THROUGH THE
HIGHS PLAINS ON THE BACK SIDE OF GREAT LAKES UPPER LOW. HAVE TRENDED
COOLER FOR EARLY NEXT WEEK. SOME TIMING DIFFERENCES IN THE EXTENDED
RANGE MODELS WITH THIS SECONDARY SURGE OF COOLER AIR...WITH GFS
FASTER THAN THE ECMWF AT THIS TIME. STARK

&&

.AVIATION...

THE LOW CEILINGS WILL CONTINUE THROUGH THE AFTERNOON AND
WILL NOT DISSIPATE UNTIL MID EVENING. VICINITY THUNDERSTORMS WILL
ALSO BE A THREAT FOR ALL AIRPORTS THIS AFTERNOON AND EARLY EVENING.
AFTER CONVECTION HAS ENDED MID EVENING...IFR CONDITIONS WILL
DOMINATE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

14/40
Hazardous weather outlook, Jul 21, 7:03 AM MDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
703 AM MDT TUE JUL 21 2009

COZ058>089-093>099-221315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
703 AM MDT TUE JUL 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON AND
EVENING OVER MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO...WITH THE
BEST CHANCE FOR STORMS OVER SOUTHERN SECTIONS OF THE AREA.  ONE OR
TWO STORMS OVER THE EASTERN MOUNTAINS AND ALONG THE INTERSTATE 25
CORRIDOR MAY BECOME SEVERE THIS AFTERNOON...PRODUCING HAIL TO THE
SIZE OF QUARTERS AND WIND GUSTS TO NEAR 60 MPH. OTHERWISE...THE MAIN
THREATS FROM MOST STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND
GUSTS UP TO 55 MPH AND HAIL UP TO 1 INCH IN DIAMETER. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE...ESPECIALLY OVER THE SAN JUAN MOUNTAINS
AND SOUTHERN SANGRE DE CRISTO RANGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
WILL POSSIBLE EACH DAY. THE BEST CHANCES FOR THUNDERSTORMS WILL BE
OVER THE EASTERN MOUNTAINS AND PLAINS. THE MAIN THREATS FROM MOST
STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS TO
AROUND 45 MPH AND SMALL HAIL. A FEW SEVERE STORMS...PRODUCING HAIL
GREATER THAN AN INCH IN DIAMETER AND WIND GUSTS TO AROUND 60
MPH...MAY BE POSSIBLE ACROSS THE EASTERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 2 PM MDT ACROSS THE EASTERN MOUNTAINS AND ALONG THE
INTERSTATE 25 CORRIDOR.

10/23

In the hours before

Special weather statement, Jul 21, 1:10 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
110 PM MDT TUE JUL 21 2009

COZ071-211945-
SOUTHERN SAN LUIS VALLEY-
110 PM MDT TUE JUL 21 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN CONEJOS COUNTY IN SOUTH CENTRAL COLORADO
  EXTREME SOUTHWESTERN COSTILLA COUNTY IN SOUTH CENTRAL COLORADO

AT 110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ANTONITO...OR 34 MILES SOUTH
OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN
CONEJOS COUNTY AND EXTREME SOUTHWESTERN COSTILLA COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 21, 2:11 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
211 PM MDT TUE JUL 21 2009

COZ081-212045-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND
11000 FT-
211 PM MDT TUE JUL 21 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHERN TELLER COUNTY IN CENTRAL COLORADO
  EXTREME NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF CHEESMAN RESERVOIR...OR 28 MILES
NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT
10 MPH.

RESIDENTS IN THE HAYMAN BURN SCAR AREA SHOULD BE ALERT FOR RAPIDLY
RISING WATER.

THIS STORM WILL BE CAPABLE OF HAIL UP TO THE SIZE OF NICKELS...WIND
GUSTS TO 50 MPH AND VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  WOODLAND PARK.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 21, 2:44 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
244 PM MDT TUE JUL 21 2009

COZ074-075-088-212115-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE
CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN
LAS ANIMAS COUNTY BELOW 7500 FT-
244 PM MDT TUE JUL 21 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STONEWALL...OR 28 MILES WEST OF TRINIDAD...
WHICH WAS MOVING TOWARD THE EAST AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN LAS
ANIMAS COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 11:41 PM MDTSevere Thunderstorm WarningPUBEl Paso64 min
Jul 21, 12:31 AM MDTAreal Flood AdvisoryPUBEl Paso89 min
Jul 21, 12:40 AM MDTSevere Thunderstorm WarningPUBEl Paso38 min
Jul 21, 2:17 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller58 min
Jul 21, 3:37 PM MDTAreal Flood AdvisoryPUBAlamosa, Costilla, Huerfano, Las Animas3 hr
Jul 21, 3:47 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Huerfano, Saguache58 min
Jul 21, 3:58 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas62 min
Jul 21, 4:34 PM MDTSevere Thunderstorm WarningPUBCostilla, Huerfano, Las Animas56 min
Jul 21, 4:45 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo60 min
Jul 21, 5:03 PM MDTSevere Thunderstorm WarningPUBLas Animas46 min
Jul 21, 5:23 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Otero, Pueblo67 min
Jul 21, 5:57 PM MDTSevere Thunderstorm WarningPUBLas Animas45 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.